| Model Number |
55-0501 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Not Applicable (3189); No Code Available (3191)
| Date of Event |
12/26/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that crush fracture occurred during the revision surgery on (b)(6) 2019 (the revision surgery was reported once as (b)(4).The surgeon was planning to remain the stem (p/n: 900526210) with the sleeve (p/n: 550501) and performed head trial however dislocation occurred due to leg length mismatch.Therefore, the surgeon attempted to remain the sleeve and explant only the stem with a dedicated stem extractor for replacing the stem, but it could not be done.Originally, despite being implants that can be easily replaced, the stem and the sleeve were coming out together when s/he attempted to explant only the stem again.At the same time, a part of the proximal medial part of the femur and the greater trochanter were crushed fracture and bleeding heavily.Thus, a srom stem which was prepared for the patient could not use.Since the surgery could not continue due to crush fracture occurrence, the wound was closed, and the 2nd revision surgery was scheduled to be performed in (b)(6) 2020 (date of surgery was not fixed yet).The surgery was closed by 100 minutes surgical delay.The patient had to stay in bed due to lack of stem in femur, and so there was concerns about muscle and soft tissue contractures.Doctors comments: the revision surgery was able to complete only once if the stem and sleeve had separated and the new stem had been replaced.Please investigate why the stem and the sleeve did not separate.No further information is available.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: the device was reviewed by bioengineering and report was received stating: it is unlikely that a potential product issue was present root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. .